Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 230, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 13, 2021, 7:05 PM CDT for 4 counties in Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2021, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 13, 2021, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baxter County, AR, Marion County, AR, Searcy County, AR, Stone County, AR
The radar
The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 7:25 PM CDT | TSTM WND DMG | Peel, AR | SEVERAL TREES WERE BLOWN DOWN ACROSS PARTS OF MARION COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844
WUUS54 KLZK 140005
SVRLZK
ARC005-089-129-137-140045-
/O.NEW.KLZK.SV.W.0230.210814T0005Z-210814T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
705 PM CDT Fri Aug 13 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northwestern Stone County in north central Arkansas...
Searcy County in north central Arkansas...
Marion County in north central Arkansas...
Central Baxter County in north central Arkansas...
* Until 745 PM CDT.
* At 704 PM CDT, severe thunderstorms were located along a line
extending from near Lakeway to near Maumee to 6 miles west of Duff,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mountain Home... Bull Shoals...
Marshall... Yellville...
Gassville... Flippin...
Lakeview in Baxter County... Pyatt...
Arkawana... Marsena...
Duff... Lakeway...
Bull Shoals State Park... Clark Hill...
Point Peter... Maumee...
Colfax... Advance...
Cartney... Bohannon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3649 9236 3612 9231 3586 9247 3579 9260
3579 9263 3575 9268 3580 9294 3611 9294
3611 9289 3649 9288 3647 9286 3650 9286
3650 9284
TIME...MOT...LOC 0004Z 290DEG 9KT 3638 9273 3611 9267 3603 9286
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
671 follow-up statement
034
WWUS54 KLZK 140027
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
727 PM CDT Fri Aug 13 2021
ARC005-089-129-137-140045-
/O.CON.KLZK.SV.W.0230.000000T0000Z-210814T0045Z/
Stone AR-Searcy AR-Marion AR-Baxter AR-
727 PM CDT Fri Aug 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN STONE...SEARCY...MARION AND CENTRAL BAXTER
COUNTIES...
At 726 PM CDT, severe thunderstorms were located along a line
extending from near Ozark Isle to near Maumee to Marsena, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mountain Home... Bull Shoals...
Marshall... Yellville...
Gassville... Flippin...
Lakeview in Baxter County... Pyatt...
Arkawana... Marsena...
Duff... Lakeway...
Bull Shoals State Park... Clark Hill...
Point Peter... Maumee...
Colfax... Advance...
Cartney... Bohannon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Bull Shoals and Norfork Lakes, get away from the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 15 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3649 9236 3612 9231 3586 9247 3579 9260
3579 9263 3575 9268 3580 9294 3611 9294
3611 9289 3649 9288 3647 9286 3650 9286
3650 9284
TIME...MOT...LOC 0026Z 301DEG 15KT 3640 9268 3607 9259 3586 9279
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:15 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 13, 6:15 PM CDT, 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 615 PM CDT Fri Aug 13 2021 .AVIATION...Updated w/ a discussion for the 14/00Z TAFS Scattered TSRA were noted across the FA Fri evening, w/ multiple outflow bndries on radar imgry. As such, rapidly changing wx and wind cndns may be seen at all terminals through the evening and overnight PD. Have opted to include VCTS at all terminals through the evening w/ TEMPO TSRA groups for passing storms. Otherwise, VFR condns should prevail in the absence of rainfall, and for terminals that received, or do receive rainfall Fri night, some patchy FG/BR may be seen early Sat morning before sunrise. /232/ && .PREV DISCUSSION...(ISSUED 303 PM CDT Fri Aug 13 2021) SHORT TERM...Tonight Through Sunday High pressure aloft continues across the southern and western U.S. this afternoon. The upper trough remains over the Great Lakes. The trough will expand southward into the mid Mississippi Valley by Sunday. The cold front near the Missouri border will stall along the border tonight through Sunday. Abundant moisture will continue over Arkansas through the weekend. Scattered showers and thunderstorms can be expected through the weekend as several short waves move through. With the decent heating and instability today a few storms may become strong or severe. Some may produce heavy rainfall as well. Highs Saturday will be in the mid 80s to lower 90s and in the mid to upper 80s Sunday. Lows tonight will be in the upper 60s to mid 70s and in the mid 60s to lower 70s Saturday night. LONG TERM...Sunday Night Through Friday We are trending into a more progressive upper level pattern where a couple upper level trofs will sweep across the midsection of the country, and in-between the two a ridge will try to build back temporarily. The extended term will begin with a remnant cold front across the southern half of the forecast area, which will largely dissipate and what is left of it will begin to move back to the north, bringing a warmer and humid airmass back across the region. After the term, another cold front will likely dive into the area. The end result is going to be more unsettled weather. Rainfall may be more hit-or-miss, but there should be more of it every day than there has been recently. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...232
Hazardous weather outlook, Aug 13, 3:34 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 334 PM CDT Fri Aug 13 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-142045- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 334 PM CDT Fri Aug 13 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered thunderstorms will continue across most of the state through Friday evening, with rain and storm chances shifting towards across northern Arkansas later Friday night. Storms may intensify quickly and produce strong gusts of wind and small hail, and a few may become severe, however the threat for widespread severe weather remains low through Friday night. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Scattered to numerous showers and thunderstorms are expected on Saturday across much of Arkansas. In the days to follow, precipitation will become more isolated to scattered, and confined to the afternoon and evening. Any severe weather will be isolated. While heavy downpours are possible in places, flash flooding should be localized at most. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
In the hours before
Special weather statement, Aug 13, 5:13 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
513 PM CDT Fri Aug 13 2021
ARZ056-063-064-132245-
Cleveland AR-Lincoln AR-Jefferson AR-
513 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northeastern
Cleveland, southwestern Jefferson and west central Lincoln Counties
through 545 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kedron, or 8 miles southwest of Pine Bluff, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Bluff... Rison...
Feenyville... Toledo...
Kedron... Sulphur Springs...
Glendale in Lincoln County... Pinebergen...
Faith... Palmyra...
Calmer... Watson Chapel...
Mt Zion... Randall...
Rowell...
This includes Interstate 530 between mile markers 36 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3421 9221 3426 9200 3389 9188 3387 9225
TIME...MOT...LOC 2212Z 358DEG 10KT 3411 9208
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
232Special weather statement, Aug 13, 5:31 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
531 PM CDT Fri Aug 13 2021
ARZ045-046-056-057-132300-
Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR-
531 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern
Prairie, southeastern Lonoke, north central Jefferson and
northwestern Arkansas Counties through 600 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stuttgart Municipal Airport, or 9 miles south of Hazen, moving south
at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stuttgart... Hazen...
Humphrey... Humnoke...
Almyra... Ulm...
Brummitt... Parkers Corner...
Stuttgart Municipal Airport... Slovak...
Tollville... Almyra Airport...
Bayou Meteo State Game Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3438 9177 3476 9173 3480 9152 3464 9145
3461 9145 3461 9143 3441 9134
TIME...MOT...LOC 2231Z 355DEG 18KT 3465 9161
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
232Special weather statement, Aug 13, 5:48 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
548 PM CDT Fri Aug 13 2021
ARZ005-014-015-132315-
Baxter AR-Stone AR-Izard AR-
548 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern Stone,
northwestern Izard and southeastern Baxter Counties through 615 PM
CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over
Salesville, or 9 miles southeast of Mountain Home, moving south at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Calico Rock... Norfork...
Salesville... Pineville...
Briarcliff... Rodney...
Advance... Norfork Dam...
Cartney... Culp...
Shipp... Herron...
Gorby... Lone Rock...
Jordan... Push Mountian...
Norfork Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3626 9240 3630 9219 3611 9205 3602 9236
TIME...MOT...LOC 2248Z 340DEG 8KT 3623 9228
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67Special weather statement, Aug 13, 6:12 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Little Rock AR
612 PM CDT Fri Aug 13 2021
ARZ003-004-012-013-021-132345-
Marion AR-Searcy AR-Johnson AR-Newton AR-Boone AR-
612 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of north central
Johnson, northwestern Searcy, Newton, southern Marion and southern
Boone Counties through 645 PM CDT...
At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clark Hill to near Lost Valley State Park.
Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrison... Yellville...
Jasper... Western Grove...
Pyatt... Valley Springs...
Dugger... Olvey...
Carver... Erbie...
Duff... Upper Buffalo Wilderness Area...
Lakeway... Clark Hill...
Maumee... Devils Knob...
Lost Valley State Park... Pruitt...
Rush... Dodd City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3612 9247 3564 9353 3576 9353 3577 9352
3588 9353 3588 9350 3592 9351 3593 9349
3595 9349 3595 9347 3597 9347 3597 9345
3606 9345 3613 9333 3612 9330 3614 9330
3641 9280
TIME...MOT...LOC 2311Z 336DEG 9KT 3629 9288 3599 9344
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67Special weather statement, Aug 13, 6:45 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
645 PM CDT Fri Aug 13 2021
ARZ056-057-064-140015-
Lincoln AR-Arkansas AR-Jefferson AR-
645 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern
Jefferson, north central Lincoln and west central Arkansas Counties
through 715 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Humphrey, or 10 miles south of Stuttgart, moving
south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Langford... Little Bayou Meto Park...
Bayou Meteo State Game Area... Sarassa...
Lodge Corner... Reydell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3439 9170 3442 9153 3414 9136 3408 9168
TIME...MOT...LOC 2345Z 344DEG 13KT 3434 9160
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
232Special weather statement, Aug 13, 6:48 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
648 PM CDT Fri Aug 13 2021
ARZ003>005-012-013-021-022-140030-
Pope AR-Baxter AR-Marion AR-Searcy AR-Johnson AR-Newton AR-Boone AR-
648 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of northeastern Johnson,
northern Searcy, Newton, Marion, southern Boone, central Baxter and
north central Pope Counties through 730 PM CDT...
At 647 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakeway to Upper Buffalo Wilderness Area.
Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrison... Mountain Home...
Clarksville... Bull Shoals...
Marshall... Yellville...
Jasper... Gassville...
Flippin... Lakeview in Baxter County...
Norfork... Salesville...
Western Grove... Pyatt...
Valley Springs... Arkawana...
Dugger... Olvey...
Erbie... Duff...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3613 9221 3547 9349 3587 9353 3597 9345
3605 9345 3650 9263 3650 9252
TIME...MOT...LOC 2347Z 312DEG 17KT 3632 9271 3595 9346
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:14 PM CDT | Special Weather Statement | LZK | Lincoln | 31 min |
| Aug 13, 7:25 PM CDT | Special Weather Statement | LZK | Pope | 35 min |
| Aug 13, 7:46 PM CDT | Special Weather Statement | LZK | Searcy, Van Buren | 29 min |
| Aug 13, 7:56 PM CDT | Special Weather Statement | LZK | Baxter, Marion | 34 min |
| Aug 13, 8:18 PM CDT | Special Weather Statement | LZK | Logan | 27 min |
| Aug 13, 8:31 PM CDT | Flash Flood Warning | LZK | Baxter, Marion | 3 hr |
| Aug 13, 8:34 PM CDT | Special Weather Statement | LZK | Scott | 41 min |
| Aug 13, 9:18 PM CDT | Special Weather Statement | LZK | Fulton, Sharp | 42 min |
| Aug 14, 5:26 AM CDT | Special Weather Statement | LZK | Desha | 49 min |
| Aug 14, 1:42 PM CDT | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Grant, Jefferson and 2 more | 3 hr |
| Aug 14, 2:30 PM CDT | Special Weather Statement | LZK | Bradley | 30 min |
| Aug 14, 3:02 PM CDT | Special Weather Statement | LZK | Drew | 28 min |
| Aug 14, 3:12 PM CDT | Flash Flood Warning | LZK | Bradley, Drew | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.